Fatal Acute Diclofenac-Induced Rhabdomyolysis in A Pediatric Patient


Guzel A., Biner B. O. , Karasalihoglu S., Aylanc H.

BALKAN MEDICAL JOURNAL, vol.28, no.1, pp.102-106, 2011 (Peer-Reviewed Journal) identifier identifier

  • Publication Type: Article / Article
  • Volume: 28 Issue: 1
  • Publication Date: 2011
  • Doi Number: 10.5174/tutfd.2009.02192.0
  • Journal Name: BALKAN MEDICAL JOURNAL
  • Journal Indexes: Science Citation Index Expanded, Scopus
  • Page Numbers: pp.102-106
  • Keywords: Rhabdomyolysis, diclofenac, child, drug, side effect, AIRWAY COLLAPSE, TRACHEOMALACIA, TRACHEOBRONCHOMALACIA

Abstract

Diclofenac, a widely used nonsteroidal anti-inflammatory drug, has been reported to cause fatal drug-induced rhabdomyolysis very rarely. We report a case of a 13-month-old girl who developed fatal rhabdomyolysis after administration of intramuscular diclofenac for relief of pain caused by a scalding burn injury. Rhabdomyolysis due to diclofenac has not been reported in children. Here, we present the first case report to demonstrate rhabdomylysis secondary to diclofenac administration.